Share Facebook
Crohn's Disease Forum » Forum Wiki » Prednisone Withdrawal


Prednisone Withdrawal

Contents


What is Steroid Withdrawal Syndrome?

Withdrawal or reducing/stopping your dose of Steroid Medications including Prednisone, Prednisolone, Dexamethasone, or other Glucocorticoid, etc. can cause a condition called Steroid Withdrawal Syndrome.

The likelihood of Steroid Withdrawal Syndrome is reduced with slow Tapering and is often underdiagnosed by many physicians.

Symptoms of Steroid Withdrawal Syndrome

Abdominal Pain
Anorexia / Weight Loss
Arthralgia
Emotionally Unstable
Fatigue
Fever (may be high fever)
High Blood Potassium (Hyperkalemia)
Low Blood Pressure
Low Blood Sodium (Hyponatremia)
Muscle Pain (Myalgia)
Nausea / Vomiting

Steroid Withdrawal Syndrome Treatment

If the patient is not suffering from an Infection, and Steroid Withdrawal Syndrome is suspected, the current treatment is to resume Steroid medication (or increase the dosage for patients with symptoms during the Taper) followed by a slower Tapering protocol than was used previously.

References

Margolin L, Cope DK, Bakst-Sisser R, Greenspan J. The Steroid Withdrawal Syndrome: A Review of the Implications, Etiology, and Treatments. Journal of Pain and Symptom Management. 2007; 33(2): 224-228. http://download.journals.elsevierhea...2406007184.pdf

Popular Threads Discussing Prednisone Withdrawal



Page Tools
No one has commented on this article.

Reply
Page Tools
Search this Page


All times are GMT -5. The time now is 06:13 AM.
Copyright 2006-2017 Crohnsforum.com